Robust FETI-DP Methods for Heterogeneous Three Dimensional Elasticity Problems

In: Computer Methods in Applied Mechanics and Engineering, Jg. Januar 2007 (2007) ; Vol. 196, S.1400-1414
ISSN: 0045-7825
Zeitschriftenaufsatz / Fach: Mathematik
Iterative substructuring methods with Lagrange multipliers for elliptic problems are considered. The algorithms belong to the family of dual-primal FETI methods which were introduced for linear elasticity problems in the plane by Farhat et al. [2001] and were later extended to three dimensional elasticity problems by Farhat et al. [2000]. Recently, the family of algorithms for scalar diffusion problems was extended to three dimensions and successfully analyzed by Klawonn et al. [2002a,b]. It was shown that the condition number of these dual-primal FETI algorithms can be bounded polylogarithmically as a function of the dimension of the individual subregion problems and that the bounds are otherwise independent of the number of subdomains, the mesh size, and jumps in the diffusion coefficients. In this article, numerical results for some of these algorithms are presented and their relation to the theoretical bounds is studied. The algorithms have been implemented in PETSc, see Balay et al. [2001], and their parallel scalability is analyzed.